Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 56, NWS Birmingham, AL

June 7, 2014Winston County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 7, 2014, 7:40 PM CDT for Winston County, Alabama. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2014, 7:40 PM CDT (00:40 UTC)
Expired
Jun 7, 2014, 8:30 PM CDT
In force
50 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Winston County, AL

The radar

The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:08 PM CDTTSTM WND DMGBlack Pond, ALTREES DOWN IN THE BLACK POND COMMUNITY ALONG HIGHWAY 195.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2154 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WUUS54 KBMX 080040
SVRBMX
ALC133-080130-
/O.NEW.KBMX.SV.W.0056.140608T0040Z-140608T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINSTON COUNTY IN NORTHWEST ALABAMA...

* UNTIL 830 PM CDT

* AT 736 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WINSTON
  FREE STATE BARN...OR 7 MILES NORTHEAST OF LYNN...AND MOVING EAST AT
  10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARLEY...ASHBANK...WINSTON FREE STATE BARN...DOUBLE SPRINGS...
  HOUSTON RECREATIONAL AREA...POPLAR SPRINGS...MCDOWELL CAMP GROUNDS
  AND CORINTH REC AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3419 8711 3399 8711 3399 8714 3401 8717
      3399 8720 3400 8722 3399 8738 3400 8756
      3409 8758 3424 8755
TIME...MOT...LOC 0040Z 284DEG 9KT 3413 8747

$$

56
4 follow-up statements
854 
WWUS54 KBMX 080047
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT SAT JUN 7 2014

ALC133-080130-
/O.CON.KBMX.SV.W.0056.000000T0000Z-140608T0130Z/
WINSTON AL-
747 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WINSTON COUNTY UNTIL 830 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DOUBLE SPRINGS...OR 8 MILES NORTHEAST OF LYNN...MOVING EAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLEY...WINSTON FREE STATE BARN...DOUBLE SPRINGS...HOUSTON
  RECREATIONAL AREA...POPLAR SPRINGS...MCDOWELL CAMP GROUNDS...
  CORINTH REC AREA...FALLS CITY...LAKE SHORE AND HELICON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3419 8711 3399 8711 3399 8714 3401 8717
      3399 8720 3400 8722 3399 8734 3400 8756
      3409 8758 3422 8753
TIME...MOT...LOC 0047Z 284DEG 9KT 3412 8745

$$

56
854 
WWUS54 KBMX 080054
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT SAT JUN 7 2014

ALC133-080130-
/O.CON.KBMX.SV.W.0056.000000T0000Z-140608T0130Z/
WINSTON AL-
754 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WINSTON COUNTY UNTIL 830 PM CDT...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DOUBLE SPRINGS...OR 8 MILES NORTHEAST OF LYNN...MOVING EAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLEY...DOUBLE SPRINGS...SMITH LAKE...HOUSTON RECREATIONAL         
  AREA...POPLAR   SPRINGS...MCDOWELL CAMP GROUNDS...CORINTH REC      
  AREA...FALLS CITY...  LAKE SHORE...HELICON AND NESMITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING 
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3419 8711 3399 8711 3399 8714 3401 8717
      3399 8720 3400 8722 3399 8740 3400 8755
      3409 8754 3420 8749
TIME...MOT...LOC 0054Z 284DEG 9KT 3411 8743

$$

56
193 
WWUS54 KBMX 080108
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
808 PM CDT SAT JUN 7 2014

ALC133-080130-
/O.CON.KBMX.SV.W.0056.000000T0000Z-140608T0130Z/
WINSTON AL-
808 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WINSTON COUNTY UNTIL 830 PM CDT...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
CORINTH REC AREA AND SMITH LAKE...OR 9 MILES WEST OF ARLEY...MOVING 
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLEY...CORINTH REC AREA...MCDOWELL CAMP GROUNDS...FALLS CITY...
  LAKE SHORE...HELICON...NESMITH...HOUSTON AND WILSON BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3419 8711 3399 8711 3399 8714 3401 8717
      3399 8720 3400 8722 3399 8735 3400 8745
      3420 8749
TIME...MOT...LOC 0108Z 299DEG 15KT 3407 8736

$$

56
150 
WWUS54 KBMX 080117
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 PM CDT SAT JUN 7 2014

ALC133-080130-
/O.CON.KBMX.SV.W.0056.000000T0000Z-140608T0130Z/
WINSTON AL-
817 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WINSTON COUNTY UNTIL 830 PM CDT...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
MCDOWELL CAMP GROUNDS AND SMITH LAKE...OR 7 MILES SOUTHWEST OF 
ARLEY...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLEY...FALLS CITY...LAKE SHORE...HELICON AND WILSON BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3414 8711 3399 8711 3399 8714 3401 8717
      3399 8720 3400 8722 3399 8732 3400 8741
      3415 8739
TIME...MOT...LOC 0117Z 299DEG 15KT 3405 8732

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:31 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 7, 6:31 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT SAT JUN 7 2014

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

THERE APPEARS TO BE AN SLIGHT INCREASE IN THE LIKELIHOOD OF A
SEVERE STORM OR TWO THIS EVENING. THE MAIN SURFACE TROUGH WE HAVE
BEEN DEALING WITH THE PAST SEVERAL DAYS PUSHED SOUTH AND WEST LAST
NIGHT. BUT THE VISIBLE SATELLITE IMAGERY INDICATES THIS BOUNDARY
HAS PUSHED BACK TO THE EAST...WHILE NUMEROUS SMALLER SCALE
BOUNDARIES ARE AROUND. THE LATEST SPC RAP ANALYSIS INDICATES THE SURFACE
BASED CAPES INCREASING INTO THE 3000-3500 RANGE ACROSS WEST
ALABAMA WEST OF THIS SURFACE TROUGH AN. ADDITIONALLY...BULK SHEAR
VALUES ARE THE LARGEST NORTH WHERE A MID LEVEL DISTURBANCE IS
ROTATING EASTWARD NEAR THE MISSISSIPPI AND TENNESSEE STATE LINE
AND MID LEVEL LAPSE RATES INCREASE. THIS ACTIVITY SHOULD BECOME MORE
ORGANIZED SHORTLY AND SEVERE STORMS HAVE BEEN REPORTED. AS THE
EVENING PROGRESSES...CORFIDI VECTORS INDICATE A POTENTIAL EAST
SOUTHEAST PROPAGATION IF SOME ORGANIZATION CAN MAKE IT INTO
ALABAMA. A SECONDARY BOUNDARY WAS LOCATED BACK INTO
ARKANSAS...WHICH IMPACT IS YET TO BE DETERMINED.

THEREFORE...ADDED SEVERAL COUNTIES INTO A LOWER CONFIDENCE SEVERE
FOR TONIGHT...MAINLY THROUGH MIDNIGHT. THIS AREA GENERALLY IS WEST
OF A LINE FROM MONTGOMERY TO ONEONTA. THE STORMS SOUTH OF
INTERSTATE 20 SHOULD BE ISOLATED IN NATURE...WHERE STORMS NORTH
HAVE THE POTENTIAL OF BECOME A BIT MORE ORGANIZED. THE MAIN
THREATS REMAIN DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND
HEAVY RAIN. INSTABILITY DECREASES EASTWARD AND THEREFORE
CONFIDENCE IS A BIT LESS THAT ANYTHING WILL BE SUSTAINED
THERE...BUT CERTAINLY A STRONG STORM WOULD BE POSSIBLE.

STAY TUNED FOR UPDATES.

75

&&

.AVIATION...
00Z TAF DISCUSSION.

VERY LOW CONFIDENCE FORECAST FOR THIS PERIOD. TO START...THE
ATMOSPHERE LOOKS AS THOUGH IT IS NOW PRIME FOR CONVECTIVE
DEVELOPMENT...WITH ISOLATED THUNDERSTORMS BEGINNING TO FORM OVER
NORTHERN ALABAMA. MEANWHILE...AND AREA OF THUNDERSTORMS IN
NORTHERN MISSISSIPPI AND WESTERN TENNESSEE WILL LIKELY PUSH TO THE
EAST SOUTHEAST OVER THE NEXT SEVERAL HOURS. FORECAST MODELS ARE
SUGGESTING THAT FURTHER DEVELOPMENT TO THE SOUTH WILL BEGIN TO
AFFECT THE WESTERN TAF TERMINALS BEGINNING SHORTLY AFTER 01Z AND
THEN CONTINUE EASTWARD. DUE TO THE LOW CONFIDENCE...HAVE OPTED TO
ONLY MENTION VCTS FOR TERMINALS ALONG AND WEST OF THE INTERSTATE
65 CORRIDOR. AS THE DEVELOPMENT CONTINUES...AMENDMENTS MAY BECOME
NECESSARY. ANY ACTIVITY THAT DOES MOVE INTO THE TERMINALS WILL
DISSIPATE BY 06Z. THIS WILL LEAVE PREVAILING VFR CONDITIONS AT
MOST LOCATIONS...WITH THE EXCEPTION BEING TOI...WHERE THE LOCAL
FOG DEVELOPMENT APPEARS LIKELY. ADDITIONALLY...ANY LOCATION THAT
EXPERIENCES HEAVY RAINFALL WILL HAVE THE POSSIBILITY FOR FOG
TOMORROW MORNING.

73

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  89  68  89  69 /  40  50  30  30  30
ANNISTON    71  88  69  88  70 /  40  50  20  30  20
BIRMINGHAM  72  89  71  89  72 /  40  50  20  30  30
TUSCALOOSA  72  91  72  90  72 /  40  50  20  30  30
CALERA      72  90  71  89  71 /  40  50  20  30  20
AUBURN      71  87  70  88  70 /  30  50  20  30  20
MONTGOMERY  73  91  72  92  71 /  30  50  20  30  20
TROY        72  92  71  91  70 /  30  50  20  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 7, 5:48 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT SAT JUN 7 2014

ALZ011>015-017>050-082300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
548 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH MIDNIGHT. DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN WILL BE THE MAIN
THREATS. BEST CHANCES FOR THIS THUNDERSTORM DEVELOPMENT WILL BE
WEST OF A LINE FROM MONTGOMERY TO ONEONTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE STORMS WILL BE POSSIBLE AGAIN ACROSS ALL OF CENTRAL ALABAMA
ON SUNDAY AFTERNOON AND EVENING WITH BEST CHANCES BETWEEN 2 AND 8
PM. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS EVENING AND THEN AGAIN ON SUNDAY AFTERNOON AND
EVENING.

In the hours before

Local storm report, Jun 7, 3:42 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     3 NE ABERNANT           33.32N 87.17W
06/06/2014                   TUSCALOOSA         AL   EMERGENCY MNGR

            REPORT OF TREES DOWN ON ROCKHOUSE ROAD.

&&

JTALLEY
Special weather statement, Jun 7, 6:27 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT SAT JUN 7 2014

ALZ011-014-080015-
MARION AL-WINSTON AL-
627 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WINSTON AND NORTHEASTERN
MARION COUNTIES UNTIL 715 PM CDT...

AT 624 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HACKLEBURG...OR 9 MILES WEST OF HALEYVILLE...MOVING
EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HALEYVILLE...
  NEEDMORE...
  ASHRIDGE...
  WINSTON FREE STATE BARN...
  BEAR CREEK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3431 8766 3431 8756 3429 8736 3405 8745
      3423 8789 3432 8785 3432 8766
TIME...MOT...LOC 2327Z 287DEG 15KT 3426 8776

56
Special weather statement, Jun 7, 7:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT SAT JUN 7 2014

ALZ014-080100-
WINSTON AL-
716 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WINSTON COUNTY UNTIL 800
PM CDT...

AT 712 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF HALEYVILLE...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ASHRIDGE...
  WINSTON FREE STATE BARN...
  DOUBLE SPRINGS...
  HOUSTON RECREATIONAL AREA...
  CORINTH REC AREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3422 8728 3400 8735 3399 8738 3410 8764
      3424 8763
TIME...MOT...LOC 0016Z 284DEG 9KT 3416 8759

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:16 PM CDTSpecial Weather StatementBMXWinston44 min
Jun 7, 8:06 PM CDTSevere Thunderstorm WarningBMXMarion, Winston54 min
Jun 7, 8:27 PM CDTSevere Thunderstorm WarningBMXWalker, Winston27 min
Jun 7, 8:52 PM CDTSevere Thunderstorm WarningBMXLamar, Marion, Winston53 min
Jun 7, 9:05 PM CDTSevere Thunderstorm WarningBMXWalker, Winston55 min
Jun 7, 9:21 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar54 min
Jun 7, 9:55 PM CDTSpecial Weather StatementBMXBlount, Etowah, St. Clair65 min
Jun 7, 9:57 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston3 hr
Jun 7, 9:59 PM CDTSpecial Weather StatementBMXJefferson, Walker46 min
Jun 7, 10:04 PM CDTSpecial Weather StatementBMXPerry41 min
Jun 7, 10:08 PM CDTSevere Thunderstorm WarningBMXJefferson67 min
Jun 7, 10:45 PM CDTSpecial Weather StatementBMXBibb, Shelby, Tuscaloosa45 min
Jun 7, 10:48 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby42 min
Jun 7, 10:55 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne50 min
Jun 7, 11:09 PM CDTSpecial Weather StatementBMXClay, Talladega51 min
Jun 7, 11:14 PM CDTSpecial Weather StatementBMXBibb46 min
Jun 7, 11:18 PM CDTSpecial Weather StatementBMXChilton, Clay, Talladega42 min
Jun 7, 11:28 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa47 min
Jun 8, 12:05 AM CDTSevere Thunderstorm WarningBMXClay, Coosa, Elmore, Randolph, Tallapoosa40 min
Jun 8, 12:08 AM CDTSpecial Weather StatementBMXChilton52 min
Jun 8, 12:24 AM CDTSevere Thunderstorm WarningBMXElmore36 min
Jun 8, 12:38 AM CDTSpecial Weather StatementBMXChambers, Lee52 min
Jun 8, 12:53 AM CDTSpecial Weather StatementBMXMacon, Montgomery52 min
Jun 8, 1:05 PM CDTSevere Thunderstorm WarningBMXPickens25 min
Jun 8, 1:28 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Tuscaloosa32 min
Jun 8, 1:53 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens37 min
Jun 8, 2:16 PM CDTSevere Thunderstorm WarningBMXHale, Tuscaloosa29 min
Jun 8, 2:35 PM CDTSpecial Weather StatementBMXBarbour55 min
Jun 8, 2:47 PM CDTSpecial Weather StatementBMXBibb28 min
Jun 8, 3:23 PM CDTSpecial Weather StatementBMXBibb37 min
Jun 8, 3:26 PM CDTSpecial Weather StatementBMXPerry34 min
Jun 8, 3:57 PM CDTSpecial Weather StatementBMXPerry63 min
Jun 8, 3:59 PM CDTSpecial Weather StatementBMXChilton61 min
Jun 8, 4:09 PM CDTSpecial Weather StatementBMXPike66 min
Jun 8, 4:17 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Perry43 min
Jun 8, 5:02 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes58 min
Jun 8, 5:21 PM CDTSevere Thunderstorm WarningBMXBullock, Macon54 min
Jun 8, 6:07 PM CDTSpecial Weather StatementBMXTalladega53 min
Jun 8, 6:36 PM CDTSpecial Weather StatementBMXCoosa39 min
Jun 8, 6:40 PM CDTSpecial Weather StatementBMXDallas50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.